Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 30, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 8, 2013, 12:05 AM EDT for Forsyth County, North Carolina. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2013, 12:05 AM EDT (04:05 UTC)
- Expired
- Jul 8, 2013, 5:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 100 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 12:35 AM EDT | FLASH FLOOD | 3 Nw Pfafftown, NC | MUD SLIDE WASHED OUT THE EMBANKMENT ON BETHANIA ROAD FOR ONE QUARTER MILE NEAR NORTH CAUSEWAY DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1290 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
837
WGUS52 KRAH 080405
FFWRAH
NCC067-080900-
/O.NEW.KRAH.FF.W.0030.130708T0405Z-130708T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1205 AM EDT MON JUL 8 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 500 AM EDT
* AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER FORSYTH
COUNTY. DOPPLER RADAR ESTIMATED TWO TO THREE INCHES OF RAIN HAS
FALLEN OVER CENTRAL AND NORTHWESTERN FORSYTH COUNTY SINCE 900 PM.
THE HEAVIEST RAIN HAS FALLEN ALONG AND WEST OF A LINE FROM
LEWISVILLE...TO PFAFFTOWN...TO STANLEYVILLE. AN ADDITIONAL INCH
OR MORE OF RAIN WILL BE POSSIBLE ALONG AND NORTH OF INTERSTATE 40
THROUGH 200 AM AS THUNDERSTORMS REDEVELOP ALONG THE INTERSTATE 77
CORRIDOR AND TRACK NORTHEAST INTO FORSYTH COUNTY.
* LOCATIONS THREATENED WITH FLOODING INCLUDE HUNTSVILLE...
RURAL HALL...PFAFFTOWN...STANLEYVILLE...AND DONNAHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3611 8051 3614 8044 3621 8045 3622 8044
3624 8046 3626 8045 3626 8003 3607 8004
3601 8042 3606 8047 3604 8048 3605 8051
3609 8052
$$
VINCENT4 follow-up statements
980
WGUS72 KRAH 080513
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
113 AM EDT MON JUL 8 2013
NCC067-080900-
/O.CON.KRAH.FF.W.0030.000000T0000Z-130708T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
113 AM EDT MON JUL 8 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
FORSYTH COUNTY...
AT 111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SCATTERED SHOWERS OVER FORSYTH COUNTY. DOPPLER RADAR
ESTIMATED THAT AS MUCH AS THREE TO FOUR INCHES OF RAIN FELL BETWEEN
900 PM AND MIDNIGHT. ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH OR
MORE WILL BE POSSIBLE WITH LOCALLY HEAVY SHOWERS THROUGH 300 AM
THIS MORNING.
LOCATIONS THREATENED BY FLOODING INCLUDE LEWISVILLE...RURAL HALL...
PFAFFTOWN...AND STANLEYVILLE. AREA CREEKS AND STREAMS THREATENED
BY FLOODING INCLUDE MUDDY CREEK...BASHAVIA CREEK...BILL BRANCH...
AND MILL CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3611 8051 3614 8044 3621 8045 3622 8044
3624 8046 3626 8045 3626 8003 3607 8004
3601 8042 3606 8047 3604 8048 3605 8051
3609 8052
$$
VINCENT609
WGUS72 KRAH 080622
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
222 AM EDT MON JUL 8 2013
NCC067-080900-
/O.CON.KRAH.FF.W.0030.000000T0000Z-130708T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
222 AM EDT MON JUL 8 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
NORTHERN FORSYTH COUNTY...
AT 215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SCATTERED SHOWERS OVER FORSYTH COUNTY. DOPPLER RADAR
ESTIMATED THAT AS MUCH AS THREE TO FOUR INCHES OF RAIN FELL BETWEEN
900 PM AND MIDNIGHT. ADDITIONAL RAINFALL AMOUNTS OF A QUARTER TO
HALF INCH WILL BE POSSIBLE WITH LOCALLY HEAVY SHOWERS THROUGH
400 AM THIS MORNING.
LOCATIONS THREATENED BY FLOODING INCLUDE LEWISVILLE...RURAL HALL...
PFAFFTOWN...STANLEYVILLE...AND BETHANIA. AREA CREEKS AND STREAMS
THREATENED BY FLOODING INCLUDE MUDDY CREEK...BASHAVIA CREEK...
BILL BRANCH...AND MILL CREEK. A MUD SLIDE WASHED OUT THE
EMBANKMENT ON BETHANIA ROAD FOR ROUGHLY ONE QUARTER MILE NEAR
NORTH CAUSEWAY DRIVE AT AROUND 1230 AM THIS MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
3622 8044 3624 8046 3626 8045 3626 8003
3615 8004 3611 8025 3605 8051 3609 8052
$$
VINCENT205
WGUS72 KRAH 080817
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
417 AM EDT MON JUL 8 2013
NCC067-080900-
/O.CON.KRAH.FF.W.0030.000000T0000Z-130708T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
417 AM EDT MON JUL 8 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
NORTHERN FORSYTH COUNTY...
AT 415 AM EDT...RECENTLY DEVELOPED THUNDERSTORMS HAVE DROPPED A
HALF INCH TO AN INCH OF RAIN ACROSS NORTHERN FORSYTH COUNTY SINCE
330 AM...ON TOP OF THE TWO TO FOUR INCHES THAT FELL BETWEEN 900 PM
AND MIDNIGHT. AN ADDITIONAL HALF INCH OF RAIN CAN BE EXPECTED WITH
THESE STORMS THROUGH 445 AM.
LOCATIONS THREATENED BY FLOODING INCLUDE LEWISVILLE...RURAL HALL...
PFAFFTOWN...STANLEYVILLE...AND BETHANIA. AREA CREEKS AND STREAMS
THREATENED BY FLOODING INCLUDE MUDDY CREEK...BASHAVIA CREEK...
BILL BRANCH...AND MILL CREEK. THE FLASH FLOOD WARNING MAY NEED TO
BE EXTENDED PAST 500 AM GIVEN ADDITIONAL HEAVY RAIN SINCE 330 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
3622 8044 3624 8046 3626 8045 3626 8003
3615 8004 3611 8025 3605 8051 3609 8052
$$
VINCENT078
WGUS72 KRAH 080909
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
509 AM EDT MON JUL 8 2013
NCC067-080913-
/O.EXP.KRAH.FF.W.0030.000000T0000Z-130708T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
509 AM EDT MON JUL 8 2013
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN FORSYTH COUNTY...
NO REPORTS OF SIGNIFICANT FLOODING HAVE BEEN RECEIVED AS OF 500 AM
THIS MORNING. AS A RESULT...THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE.
LOCAL AND COUNTY OFFICIALS HAVE REPORTED MINOR FLOODING ALONG
UNIVERSITY PARKWAY AND BROAD STREET IN RURAL HALL...AND A MUDSLIDE
ALONG A ONE QUARTER MILE STRETCH OF BETHANIA ROAD NEAR NORTH
CAUSEWAY DRIVE IN BETHANIA. OTHER LOCATIONS THAT MAY CONTINUE TO
EXPERIENCE MINOR FLOODING INCLUDE LEWISVILLE...RURAL HALL...
PFAFFTOWN...AND STANLEYVILLE. AREA CREEKS AND STREAMS THREATENED BY
FLOODING INCLUDE MUDDY CREEK...BASHAVIA CREEK...BILL BRANCH...AND
MILL CREEK.
AN URBAN AND SMALL STREAM FLOOD ADVISORY WILL REPLACE THE FLASH
FLOOD WARNING PREVIOUSLY IN EFFECT FOR NORTHERN FORSYTH COUNTY.
LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
3622 8044 3624 8046 3626 8045 3626 8003
3615 8004 3611 8025 3605 8051 3609 8052
$$
VINCENTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 9:35 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 7, 9:35 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 935 PM EDT SUN JUL 7 2013 .SYNOPSIS... A WEAKENING UPPER LEVEL LOW WILL PROGRESS EAST ACROSS THE MID- ATLANTIC THROUGH EARLY MONDAY. BROAD CYCLONIC FLOW ALOFT WILL PREVAIL OVER THE EASTERN UNITED STATES THROUGH MID WEEK...WITH ANOTHER UNSEASONABLY DEEP UPPER LEVEL TROUGH DIGGING SOUTHEAST INTO THE EASTERN UNITED STATES BY LATE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 930 PM SUNDAY... AN AREA OF SHOWERS AND THUNDERSTORMS IS CURRENTLY AFFECTING THE WESTERN HALF OF THE FORECAST AREA AND IS EXPECTED TO SLOWLY PROPAGATE TO THE EAST OVER THE NEXT SEVERAL HOURS. SEVERAL OF THE STORMS BECAME BETTER ORGANIZED OVER THE LAST COUPLE OF HOURS AS THEY MOVED INTO A REGION OF BETTER INSTABILITY AND ALSO ACCORDING TO THE SPC MESO ANALYSIS PAGE...DEEP LAYER SHEAR INCREASED TO 30-35 KNOTS OVER THE NORTHWESTERN PORTION OF THE FORECAST AREA (WHICH IS DUE TO THE INCREASING FLOW AHEAD OF THE UPPER TROUGH/LOW THAT IS FINALLY LIFTING OUT OF THE MIDWEST). IN ADDITION...MODELS SHOW AN UPPER LEVEL PERTURBATION LIFTING NORTH AND EAST ACROSS THE WESTERN PORTION OF NC IN THE INCREASED SOUTHWESTERLY FLOW ALOFT. ALL OF THIS SHOULD SUPPORT PRECIP THROUGH MUCH OF THE OVERNIGHT HOURS...ALTHOUGH THE COVERAGE AND INTENSITY SHOULD GRADUALLY DECREASE AS NOCTURNAL STABILIZATION INCREASES. OVERNIGHT LOWS WILL ONCE AGAIN BE NEAR 70 DEGREES...GIVE OR TAKE A DEGREE OR TWO. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... AS OF 240 PM SUNDAY... AS THE UPPER LEVEL LOW MAKES ITS WAY ACROSS PA AND INTO NEW ENGLAND MONDAY AND MONDAY NIGHT...THE ASSOCIATED TROUGH WILL MOVE INTO CENTRAL NC...THUS DAMPENING THE HIGH AND PUSHING THE RIDGE AXIS SOUTH AND EAST. THE MAIN SHOWER ACTIVITY WILL SHIFT SLOWLY EASTWARD THROUGH THE DAY AND INTO THE EVENING MONDAY AS ADDITIONAL SHORTWAVE DISTURBANCES MOVE OVER THE AREA. HIGHEST PRECIP CHANCES COINCIDE WITH PEAK HEATING...AND WILL DECREASE SUBSTANTIALLY AFTER SUNSET. HIGH TEMPS WILL BE SIMILAR TO TODAY...MID 80S NW INCREASING TO NEAR 90 IN THE EAST. OVERNIGHT LOWS WILL AGAIN BE SIMILAR TO PREVIOUS NIGHTS...MAINLY IN THE LOW 70S. && .LONG TERM /TUESDAY THROUGH SUNDAY/... AS OF 230 PM SUNDAY... FOR TUESDAY/TUESDAY NIGHT: VERY WEAK MID LEVEL TROUGH AXIS HOLDS OVER THE EAST COAST WHILE A SUBTLE SURFACE TROUGH HOLDS OVER THE NC PIEDMONT. ABOVE-NORMAL DEEP MOISTURE PERSISTS ESPECIALLY SOUTH AND EAST OF THE TROUGH WITH PW VALUES RANGING FROM 1.7-2.0 INCHES FROM NW TO SE OVER CENTRAL NC. THE WEAK WIND FIELD (PROJECTED WINDS NO GREATER THAN 15 KTS BELOW 400 MB) THROUGHOUT THE MOIST COLUMN COMBINED WITH DAYTIME DESTABILIZATION (MLCAPE PEAKING AT 1200-2000 J/KG) SUGGEST SCATTERED STORMS DEVELOPING IN THE AFTERNOON WITH SLOW MOVEMENT AND THE POTENTIAL TO DUMP SOME HEAVY RAIN... GIVEN THE LCL-TO-0C LAYER DEPTH APPROACHING 3.8-4 KM. THE GFS/NAM/ECMWF GENERALLY FAVOR BETTER COVERAGE OVER THE SOUTHEAST CWA IN CONJUNCTION WITH THE GREATEST MOISTURE AND INSTABILITY... SO WILL EDGE POPS HIGHER THERE THAN IN THE REST OF THE CWA. SHOWERS/STORMS SHOULD FOLLOW A TYPICAL DIURNAL PATTERN OF TAPERING DOWN AFTER NIGHTFALL... ALTHOUGH WITH ANOMALOUSLY HIGH MOISTURE CONTINUING TO POOL OVER CENTRAL NC... A FEW MEANDERING SHOWERS AND ISOLATED STORMS MAY PERSIST OVERNIGHT. HIGHS 86-90. LOWS 70-73. FOR WEDNESDAY/WEDNESDAY NIGHT: THIS LOOKS TO BE THE TIME FRAME WITH A RELATIVE MINIMUM IN RAIN CHANCES... BUT CERTAINLY NOT ZERO CONSIDERING THE STILL-HIGH PW VALUES NEAR 2.0 INCHES. THE WESTERLIES TAKE A DIP INTO THE GREAT LAKES AS THE TROUGH BEGINS TO DIG TO OUR NORTHWEST... RESULTING A SLIGHT DOWNSTREAM REBOUNDING IN HEIGHTS OVER NC. GFS FORECAST SOUNDINGS SHOW A PERIOD OF MID LEVEL DRYING BETWEEN 800 AND 500 MB MAINLY IN THE EASTERN CWA... WHERE BOTH THE GFS AND ECMWF SHOW FAIRLY LOW QPF. WILL LEAVE IN CHANCE POPS... SKEWED HIGHER IN THE TRIAD AND LOWER IN THE SOUTHEAST... FOCUSED ON THE AFTERNOON/EVENING. HIGHS 87-91 AS THICKNESSES STAY NEAR CLIMATOLOGY. THE DEEPENING MID LEVEL TROUGH TO OUR WEST RESULTS IN AN UPTICK IN MID LEVEL WINDS OVER NW NC WEDNESDAY NIGHT... AND WITH MOISTURE REMAINING HIGH OR EVEN INCREASING A BIT OVER OUR NW CWA OVERNIGHT... WILL HOLD ONTO CHANCE POPS HERE WITH JUST A SLIGHT CHANCE ELSEWHERE. LOWS 70-74. FOR THURSDAY THROUGH SUNDAY: CONFIDENCE IS IMPROVING THAT THIS WILL BE A FAIRLY WET PERIOD. THE LONGWAVE TROUGH DIGS FURTHER THROUGH THE EASTERN GREAT LAKES AND OH VALLEY ON THURSDAY AS THE SURFACE COLD FRONT MOVES IN FROM THE NW... AND THE INCREASING DYNAMICS AND DEEP MOISTURE FLUX OVER NC WILL BRING INCREASING SHOWER/STORM COVERAGE FROM NW TO SE AS WE HEAD THROUGH THURSDAY AFTERNOON/NIGHT. THE MODELS CLOSE OFF A LOW TO OUR NORTHWEST... OVER WV/ERN KY/ERN TN... ON FRIDAY BEFORE DROPPING IT DOWN TO NRN GA/AL/MS OVER THE WEEKEND. SUCH A CLOSED LOW THAT FAR SOUTH IS HIGHLY UNUSUAL FOR THIS TIME OF YEAR (GEFS FORECAST 500 MB HEIGHTS OVER 2 STANDARD DEVIATIONS BELOW NORMAL OVER THE SOUTHEAST STATES)... SO IT IS SURPRISING HOW GOOD THE AGREEMENT IS BETWEEN THE OP GFS (12Z/07) AND ECMWF (00Z/07). WITH THE LOSS OF EASTWARD PUSH... THE SURFACE FRONT IS LIKELY TO STALL OUT OVER CENTRAL NC... AND WITH A STRENGTHENING AND DEEPENING SOUTHERLY FLOW ALLOWING 2.0+ INCH PW VALUES TO STREAK OVER CENTRAL NC FROM THURSDAY NIGHT THROUGH AT LEAST SATURDAY... WITH SOME DRYING POSSIBLE SUNDAY AS A LARGE AND STRONG MID LEVEL CYCLONE BUILDS FROM OFF THE CANADIAN MARITIMES SOUTHWESTWARD INTO NC. WILL KEEP HIGH RAIN CHANCES FOR THURSDAY NIGHT THROUGH SATURDAY... A BIT HIGHER IN THE AFTERNOON/EVENING BUT NOT YIELDING MUCH AT NIGHT... DROPPING BACK TOWARD CLIMATOLOGICAL POPS ON SUNDAY. EXPECT QUITE A BIT OF CLOUDINESS THROUGH THIS PERIOD WITH HUMID CONDITIONS REDUCING THE DIURNAL TEMP RANGE. LOWS AROUND 70-75 AND HIGHS IN THE LOW-MID 80S. -GIH && .AVIATION /00Z MONDAY THROUGH THURSDAY/... AS OF 750 PM SUNDAY... SCATTERED SHOWERS AND A FEW STORMS OVER THE WESTERN PIEDMONT WILL SLOWLY TRANSLATE EAST THIS EVENING AS A TROUGH OF LOW PRESSURE MOVES INTO THE AREA. THIS WILL BRING A CHANCE OF A BRIEF DOWNPOUR AND STRONG WIND GUSTS TO KGSO/KINT THROUGH 06Z...AND POSSIBLY AS FAR EAST AS KRDU THROUGH 09Z. MEANWHILE...MOISTURE POOLING ALONG THIS TROUGH WILL LIKELY CAUSE SOME AREAS OF STRATUS TO DEVELOP BY 09Z...THOUGH CONFIDENCE IN WIDESPREAD MVFR/IFR CEILINGS IS LOW. MOSTLY VFR CONDITIONS SHOULD REDEVELOP BY MID MORNING...AROUND 14Z...AND PERSIST INTO THE AFTERNOON HOURS. SHOWERS AND STORMS ARE LIKELY AGAIN MONDAY AFTERNOON...WITH GREATER COVERAGE NEAR KRDU/KRWI/KFAY. OUTLOOK... THE WEATHER PATTERN WILL BE FAIRLY PERSISTENT THROUGH MUCH OF THE UPCOMING WEEK...WITH A PERIOD OF STRATUS/FOG POSSIBLE EACH MORNING AND SCATTERED SHOWERS AND STORMS DURING THE AFTERNOON. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...KRR/VINCENT NEAR TERM...KRR SHORT TERM...KC LONG TERM...HARTFIELD AVIATION...BLS
Hazardous weather outlook, Jul 7, 9:47 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 947 PM EDT SUN JUL 7 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-090200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 947 PM EDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN UNSETTLED WEATHER PATTERN IS EXPECTED THIS WEEK... ESPECIALLY FOR THURSDAY THROUGH SATURDAY. GIVEN THE RECENT PERIOD OF WET WEATHER AND ELEVATED RIVER LEVELS... FLOODING WILL BE POSSIBLE.
In the hours before
Special weather statement, Jul 7, 7:46 PM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT SUN JUL 7 2013
NCZ023-024-080045-
ALAMANCE-ORANGE-
746 PM EDT SUN JUL 7 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE AND ALAMANCE
COUNTIES THROUGH 845 PM EDT...
AT 746 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF ALAMANCE...OR ABOUT 9 MILES SOUTHWEST OF GRAHAM...MOVING
NORTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ALAMANCE...
SAXAPAHAW...AND...BURLINGTON...SWEPSONVILLE...AND...GRAHAM...HAW
RIVER...MEBANE...EFLAND.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3625 7922 3614 7899 3584 7948 3590 7955
3592 7954 3608 7954 3625 7950
TIME...MOT...LOC 2346Z 234DEG 16KT 3596 7947
KRRSpecial weather statement, Jul 7, 8:26 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
826 PM EDT SUN JUL 7 2013
NCZ039-074-075-080130-
MONTGOMERY-MOORE-RANDOLPH-
826 PM EDT SUN JUL 7 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...MOORE AND
MONTGOMERY COUNTIES THROUGH 930 PM EDT...
AT 826 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF TROY...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TROY...STAR...AND...
BISCOE...STEEDS.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3540 8009 3563 7977 3530 7949 3523 8003
3531 8008 3536 8007 3537 8005
TIME...MOT...LOC 0026Z 239DEG 16KT 3534 7997
22Special weather statement, Jul 7, 8:41 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
841 PM EDT SUN JUL 7 2013
NCZ024-025-080145-
DURHAM-ORANGE-
841 PM EDT SUN JUL 7 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE AND DURHAM COUNTIES
THROUGH 945 PM EDT...
AT 840 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CANE CREEK RESERVOIR...OR ABOUT 8 MILES WEST OF CHAPEL HILL...MOVING
NORTHEAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EFLAND...
HILLSBOROUGH...SCHLEY...DURHAM...GORMAN AND BAHAMA.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3616 7881 3612 7880 3609 7881 3607 7877
3596 7872 3588 7923 3595 7927 3602 7926
3624 7910 3624 7897
TIME...MOT...LOC 0040Z 234DEG 27KT 3598 7915
KRRSpecial weather statement, Jul 7, 10:02 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1002 PM EDT SUN JUL 7 2013
NCZ008-009-080245-
GRANVILLE-VANCE-
1002 PM EDT SUN JUL 7 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS VANCE AND GRANVILLE
COUNTIES THROUGH 1045 PM EDT...
AT 1002 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OAK HILL...OR ABOUT 7 MILES SOUTHEAST OF VIRGILINA...MOVING EAST AT
20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...STOVALL...KERR
LAKE...TUNGSTEN.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3648 7838 3643 7843 3636 7880 3639 7880
3641 7880 3654 7879 3655 7877 3655 7837
TIME...MOT...LOC 0202Z 250DEG 19KT 3647 7869
22!Special weather statement, Jul 7, 10:44 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1044 PM EDT SUN JUL 7 2013
NCZ007-023-024-080345-
ALAMANCE-ORANGE-PERSON-
1044 PM EDT SUN JUL 7 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON...ORANGE AND
ALAMANCE COUNTIES THROUGH 1145 PM EDT...
AT 1044 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MEBANE...OR ABOUT 7 MILES EAST OF GRAHAM...MOVING NORTHEAST AT 30
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CARR...BUSHY FORK...
ROXBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3636 7880 3633 7880 3624 7891 3624 7895
3621 7895 3599 7924 3610 7942 3625 7932
3625 7916 3654 7914 3655 7913 3655 7907
TIME...MOT...LOC 0244Z 218DEG 26KT 3611 7926
22Special weather statement, Jul 7, 11:21 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1121 PM EDT SUN JUL 7 2013
NCZ007-008-080415-
GRANVILLE-PERSON-
1121 PM EDT SUN JUL 7 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON AND GRANVILLE
COUNTIES THROUGH 1215 AM EDT...
AT 1121 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUSHY FORK...OR ABOUT 9 MILES EAST OF PROSPECT HILL...MOVING
NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROXBORO...SURL...OAK
HILL...AND KERR LAKE.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 35 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
&&
LAT...LON 3655 7845 3654 7845 3652 7847 3652 7849
3642 7852 3636 7865 3624 7887 3624 7910
3633 7916 3655 7885
TIME...MOT...LOC 0321Z 232DEG 29KT 3630 7902
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:26 PM EDT | Special Weather Statement | RAH | Montgomery | 64 min |
| Jul 7, 8:33 PM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Stanly | 117 min |
| Jul 7, 8:41 PM EDT | Special Weather Statement | RAH | Durham, Orange | 64 min |
| Jul 7, 10:02 PM EDT | Special Weather Statement | RAH | Granville | 43 min |
| Jul 7, 10:44 PM EDT | Special Weather Statement | RAH | Person | 61 min |
| Jul 7, 11:09 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| Jul 7, 11:21 PM EDT | Special Weather Statement | RAH | Person | 54 min |
| Jul 8, 2:15 AM EDT | Areal Flood Advisory | RAH | Durham, Granville, Orange, Person | 105 min |
| Jul 8, 2:30 AM EDT | Special Weather Statement | RAH | Davidson | 60 min |
| Jul 8, 4:27 AM EDT | Special Weather Statement | RAH | Durham, Granville, Vance, Warren | 63 min |
| Jul 8, 5:02 AM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| Jul 8, 8:26 AM EDT | Special Weather Statement | RAH | Franklin, Nash | 64 min |
| Jul 8, 12:44 PM EDT | Special Weather Statement | RAH | Johnston | 61 min |
| Jul 8, 1:20 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Jul 8, 1:29 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 46 min |
| Jul 8, 2:40 PM EDT | Special Weather Statement | RAH | Nash | 65 min |
| Jul 8, 4:06 PM EDT | Special Weather Statement | RAH | Harnett | 39 min |
| Jul 8, 4:15 PM EDT | Special Weather Statement | RAH | Wayne | 60 min |
| Jul 8, 4:50 PM EDT | Special Weather Statement | RAH | Harnett | 55 min |
| Jul 8, 4:53 PM EDT | Areal Flood Advisory | RAH | Johnston, Wayne | 3 hr |
| Jul 8, 5:07 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 53 min |
| Jul 8, 5:48 PM EDT | Special Weather Statement | RAH | Wayne | 72 min |
| Jul 8, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 47 min |
| Jul 8, 6:15 PM EDT | Flash Flood Warning | RAH | Johnston, Sampson, Wayne | 3 hr |
| Jul 8, 6:22 PM EDT | Special Weather Statement | RAH | Franklin | 53 min |
| Jul 8, 6:31 PM EDT | Areal Flood Advisory | RAH | Franklin, Johnston, Nash, Wake | 3 hr |
| Jul 8, 6:49 PM EDT | Flash Flood Warning | RAH | Franklin, Nash, Wake | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.